Leflunomide and Eye Pain

Issa
Issa Member Posts: 4
edited 28. Nov 2023, 14:06 in Living with arthritis

Hello everyone, this is my first post.

I was diagnosed with psoriatic arthritis about 3 years ago. After trying sulfasalazine which I had to stop taking because it affected my liver, I have now been prescribed leflunomide. I have started with 10mg daily to be increased to 20mg.

My question is for others who are taking leflunomide. Did anyone have eye pain? It’s not listed as a side effect so just wondered whether anybody else has experienced it. Tia.

Comments

  • Brynmor
    Brynmor Member Posts: 1,755

    Hi @Issa welcome to the Online Community, great to have you here.

    You are now taking leflunomide for treating psoriatic arthritis and are experiencing eye pain as a possible side effect. I took a look at our website for this and like you, didn't see it listed as one of the issues reported:

    It is well worth consulting your doctor or rheumatologist as the dosage may need to be modified: you will be having regular checks and blood tests as part of starting this new medication.

    I will be most interested to see if other members have any experience of eye pain when taking leflunomide. Do join in across the Community and do let us know how you get on after next appointment.

    All best wishes

    Brynmor

  • Issa
    Issa Member Posts: 4

    Thanks Brynmor, will do.

    Issa

  • bosh
    bosh Member Posts: 4,015

    Hi @Issa , I also take Leflunomide , my eyes felt very irritated, painful and itchy for a long time, recently the GP gave me Opticrom allergy eye drops, which are used for hay fever, atm it’s helping a lot, but my eyes were also bad in the winter…so whether that’ll happen again this winter, I suppose time will tell, as they say.

  • Issa
    Issa Member Posts: 4

    Thanks @bosh did your eye problems begin when you first started taking Leflunomide? I am trying to work out whether the two are related or just a coincidence. 😀

  • bosh
    bosh Member Posts: 4,015

    Hi @Issa , yes, as far as I remember, but in my case one nurse was helpful, one consultant was dismissive, basically I’ve got no clear answer yet, but it was recommended that I see optician (which I will, when I get round to it).

  • Issa
    Issa Member Posts: 4

    @bosh thank you much appreciated. I have been trying to decide whether to speak to someone in the rheumatology team. I think I will because not managing without painkillers at the moment. But maybe I will see an optician first. Cheers.